The Neumann problem for a Barenblatt equation with a multiplicative stochastic force and a nonlinear source term

  • Caroline BauzetEmail author
  • Frédéric Lebon
  • Asghar Maitlo


In this paper, we are interested in an existence and uniqueness result for a Barenblatt’s type equation forced by a multiplicative noise, with additionally a nonlinear source term and under Neumann boundary conditions. The idea to show such a well-posedness result is to investigate in a first step the additive case with a linear source term. Through a time-discretization of the equation and thanks to results on maximal monotone operators, one is able to handle the non-linearity of the equation and pass to the limit on the discretization parameter. This allows us to show existence and uniqueness of a solution in the case of an additive noise and a linear source term. In a second step, thanks to a fixed point procedure, one shows the announced result.


Stochastic Barenblatt equation Multiplicative noise Additive noise Stochastic force Itô integral Maximal monotone operator Neumann condition Time discretization Heat equation Fixed point 

Mathematics Subject Classification

Primary 47J35 60H15 Secondary 47H10 47H05 



The authors wish to thank the joint program between the Higher Education Commission from Pakistan Ministry of Higher Education and the French Ministry of Foreign and European Affairs for the funding of A. Maitlo’s PhD thesis.


  1. 1.
    Antontsev, S.N., Gagneux, G., Luce, R., Vallet, G.: New unilateral problems in stratigraphy. M2AN Math. Model. Numer. Anal. 40(4), 765–784 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
  2. 2.
    Antontsev, S.N., Gagneux, G., Luce, R., Vallet, G.: A non-standard free boundary problem arising from stratigraphy. Anal. Appl. (Singap.) 4(3), 209–236 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Antontsev, S.N., Gagneux, G., Mokrani, A., Vallet, G.: Stratigraphic modelling by the way of a pseudoparabolic problem with constraint. Adv. Math. Sci. Appl. 19(1), 195–209 (2009)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Antontsev, S.N., Gagneux, G., Vallet, G.: On some problems of stratigraphic control. Prikl. Mekh. Tekhn. Fiz. 44(6), 85–94 (2003)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Adimurthi, N Seam, Vallet, G.: On the equation of Barenblatt–Sobolev. Commun. Contemp. Math. 13(5), 843–862 (2011)MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    Barenblatt, G.I.: Scaling, self-similarity, and intermediate asymptotics, volume 14 of Cambridge Texts in Applied Mathematics. Cambridge University Press, Cambridge. With a foreword by Ya B. Zeldovich (1996)Google Scholar
  7. 7.
    Bauzet, C., Giacomoni, J., Vallet, G.: On a class of quasilinear Barenblatt equations. Revista Real Academia de Ciencias de Zaragoza 38, 35–51 (2012)MathSciNetGoogle Scholar
  8. 8.
    Bauzet, C., Vallet, G.: On abstract Barenblatt equations. Differ. Equ. Appl. 3(4), 487–502 (2011)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Bonfanti, G., Frémond, M., Luterotti, F.: Global solution to a nonlinear system for irreversible phase changes. Adv. Math. Sci. Appl. 10(1), 1–23 (2000)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Brezis, H.: Analyse fonctionnelle. Collection Mathématiques Appliquées pour la Maîtrise. Masson, Paris. Théorie et applications (1983)Google Scholar
  11. 11.
    Da Prato, G., Zabczyk, J.: Stochastic equations in infinite dimensions. Encyclopedia of Mathematics and its Applications, vol. 44. Cambridge University Press, Cambridge (1992)Google Scholar
  12. 12.
    Hulshof, J., Vázquez, J.L.: Self-similar solutions of the second kind for the modified porous medium equation. Eur. J. Appl. Math. 5(3), 391–403 (1994)MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    Igbida, N.: Solutions auto-similaires pour une équation de Barenblatt. Rev. Mater Apll. 17(1), 21–36 (1996)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Kamin, S., Peletier, L.A., Vázquez, J.L.: On the Barenblatt equation of elastoplastic filtration. Indiana Univ. Math. J. 40(4), 1333–1362 (1991)MathSciNetzbMATHCrossRefGoogle Scholar
  15. 15.
    Lions, J.-L.: Quelques méthodes de résolution des problèmes aux limites non linéaires. Dunod, Malakoff (1969)zbMATHGoogle Scholar
  16. 16.
    Prévôt, C., Röckner, M.: A concise course on stochastic partial differential equations. Lecture Notes in Mathematics, vol. 1905. Springer, Berlin (2007)Google Scholar
  17. 17.
    Ptashnyk, M.: Degenerate quaslinear pseudoparabolic equations with memory terms and variational inequalities. Nonlinear Anal. 66(12), 2653–2675 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  18. 18.
    Simon, J.: Una generalización del teorema de Lions-Tartar. Bol. Soc. Esp. Mat. Apl. 40, 43–69 (2007)Google Scholar
  19. 19.
    Vallet, G.: Sur une loi de conservation issue de la géologie. C. R. Math. Acad. Sci. Paris 337(8), 559–564 (2003)MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Aix-Marseille Université, CNRS, Centrale Marseille, Laboratoire de Mécanique et d’AcoustiqueMarseilleFrance

Personalised recommendations